A dramatic increase in overdoses at London’s temporary overdose prevention site in August has prompted a public warning about the increasing strength of fentanyl and heroin.
The Regional HIV/AIDS Connection (RHAC) says 13 overdoses between August 1 and August 23 is “significant” compared to eight overdoses during the site’s first five and a half months.
In a statement, RHAC says they were able to “successfully” reverse all the overdoses.
READ MORE: Death Dealing: Who uses opioids in London?
They’ve also issued a series of reminders for people using drugs, that suggests not to use drugs alone, carry naloxone, tell someone where you are if you plan to use alone, use drugs slowly and in tiny doses, and avoid mixing substances.
WATCH: Fentanyl flowing into Canada across land borders an ’emerging threat’, intelligence report says
The overdose prevention site, run through the existing Regional HIV/AIDS Connection facility at 186 King Street, opened in mid-February. It’s seen more than 7000 visits by 2000 unique individuals as of August 19th.
The site has referred nearly 10 per cent of clients to rehabilitation.
There have been no deaths at the facility since it opened.